Alert archive / California / Wind Advisories in 2023
Wind Advisory 37, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jun 17, 2023, 1:02 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jun 18, 2023, 2:00 PM PDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2023, 1:02 PM PDT (20:02 UTC)
- In effect from
- Jun 18, 2023, 2:00 PM PDT
- Expired
- Jun 19, 2023, 7:49 PM PDT
- In force
- 30 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
076 WWUS76 KSGX 172002 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 102 PM PDT Sat Jun 17 2023 CAZ055-060-180530- /O.NEW.KSGX.WI.Y.0037.230618T2100Z-230620T0600Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 102 PM PDT Sat Jun 17 2023 ...WIND ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 11 PM PDT MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts to 50 mph expected. * WHERE...Desert slopes of the San Bernardino County Mountains and Apple and Lucerne Valleys. * WHEN...From 2 PM Sunday to 11 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. Areas of blowing dust and sand can limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-058-061-062-065-180530- /O.NEW.KSGX.WI.Y.0037.230618T2100Z-230620T0600Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 102 PM PDT Sat Jun 17 2023 ...WIND ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 11 PM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts 50 to 60 mph expected. Strongest winds will occur along Interstate 10 through the San Gorgonio Pass. * WHERE...Desert slopes of the Riverside County Mountains, desert slopes of the San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 2 PM Sunday to 11 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. Areas of blowing dust and sand can limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CO
7 follow-up statements
164 WWUS76 KSGX 180343 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 843 PM PDT Sat Jun 17 2023 CAZ055-060-181315- /O.CON.KSGX.WI.Y.0037.230618T2100Z-230620T0600Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 843 PM PDT Sat Jun 17 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM SUNDAY TO 11 PM PDT MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts to 50 mph expected. * WHERE...Desert slopes of the San Bernardino County Mountains and Apple and Lucerne Valleys. * WHEN...From 2 PM Sunday to 11 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. Areas of blowing dust and sand can limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-058-061-062-065-181315- /O.CON.KSGX.WI.Y.0037.230618T2100Z-230620T0600Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the city of La Quinta 843 PM PDT Sat Jun 17 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM SUNDAY TO 11 PM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts 50 to 60 mph expected. Strongest winds will occur along Interstate 10 through the San Gorgonio Pass. * WHERE...Desert slopes of the Riverside County Mountains, desert slopes of the San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 2 PM Sunday to 11 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. Areas of blowing dust and sand can limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
068 WWUS76 KSGX 181214 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 514 AM PDT Sun Jun 18 2023 CAZ055-060-182100- /O.CON.KSGX.WI.Y.0037.230618T2100Z-230620T0600Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 514 AM PDT Sun Jun 18 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts to 45 to 50 mph expected. * WHERE...Desert slopes of the San Bernardino County Mountains and Apple and Lucerne Valleys. * WHEN...From 2 PM Sunday to 11 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. Areas of blowing dust and sand can limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-058-061-062-065-182100- /O.CON.KSGX.WI.Y.0037.230618T2100Z-230620T0600Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 514 AM PDT Sun Jun 18 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts 45 to 60 mph expected. Strongest winds will occur along Interstate 10 through the San Gorgonio Pass, and along the I-8 corridor into Imperial County. * WHERE...Desert slopes of the Riverside County Mountains, desert slopes of the San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 2 PM Sunday to 11 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. Areas of blowing dust and sand can limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
217 WWUS76 KSGX 182129 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 229 PM PDT Sun Jun 18 2023 CAZ055-060-190530- /O.CON.KSGX.WI.Y.0037.000000T0000Z-230620T0600Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 229 PM PDT Sun Jun 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts to 45 to 50 mph expected. * WHERE...Desert slopes of the San Bernardino County Mountains and Apple and Lucerne Valleys. * WHEN...From 2 PM this afternoon until 11 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. Areas of blowing dust and sand can limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-058-061-062-065-190530- /O.CON.KSGX.WI.Y.0037.000000T0000Z-230620T0600Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 229 PM PDT Sun Jun 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts 45 to 60 mph expected. Strongest winds will occur along Interstate 10 through the San Gorgonio Pass, and along the I-8 corridor into Imperial County. * WHERE...Desert slopes of the Riverside County Mountains, desert slopes of the San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 2 PM this afternoon until 11 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. Areas of blowing dust and sand can limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Gregoria
491 WWUS76 KSGX 190335 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 835 PM PDT Sun Jun 18 2023 CAZ055-060-191300- /O.CON.KSGX.WI.Y.0037.000000T0000Z-230620T0600Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 835 PM PDT Sun Jun 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Desert slopes of the San Bernardino County Mountains and Apple and Lucerne Valleys. * WHEN...Through 11 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. Areas of blowing dust and sand can limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-058-061-062-065-191300- /O.CON.KSGX.WI.Y.0037.000000T0000Z-230620T0600Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 835 PM PDT Sun Jun 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. Strongest winds will occur along Interstate 10 through the San Gorgonio Pass, and along the I-8 corridor into Imperial County. * WHERE...Desert slopes of the Riverside County Mountains, desert slopes of the San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Through 11 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. Areas of blowing dust and sand can limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JMB
739 WWUS76 KSGX 191128 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 428 AM PDT Mon Jun 19 2023 CAZ055-060-192300- /O.CON.KSGX.WI.Y.0037.000000T0000Z-230620T0600Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 428 AM PDT Mon Jun 19 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts to 45 mph. * WHERE...San Bernardino County Mountains and Apple and Lucerne Valleys. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-058-061-062-065-192300- /O.CON.KSGX.WI.Y.0037.000000T0000Z-230620T0600Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 428 AM PDT Mon Jun 19 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts to 50 mph. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
418 WWUS76 KSGX 192029 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 129 PM PDT Mon Jun 19 2023 CAZ055-060-200600- /O.CON.KSGX.WI.Y.0037.000000T0000Z-230620T0600Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 129 PM PDT Mon Jun 19 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts to 45 mph. * WHERE...San Bernardino County Mountains and Apple and Lucerne Valleys. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-058-061-062-065-200600- /O.CON.KSGX.WI.Y.0037.000000T0000Z-230620T0600Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 129 PM PDT Mon Jun 19 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts to 50 mph. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Gregoria
153 WWUS76 KSGX 200249 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 749 PM PDT Mon Jun 19 2023 CAZ055-056-058-060>062-065-200400- /O.CAN.KSGX.WI.Y.0037.000000T0000Z-230620T0600Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 749 PM PDT Mon Jun 19 2023 ...WIND ADVISORY IS CANCELLED... Winds are beginning to weaken and are no longer expected to be of Advisory strength. Stronger winds are possible again by Thursday afternoon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 17, 9:20 AM PDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 17, 9:20 AM PDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service San Diego CA 920 AM PDT Sat Jun 17 2023 .SYNOPSIS... Warmer conditions today with low clouds clearing earlier than the past few days. Cooler conditions Sunday, with increased winds from the desert mountain slopes into the deserts and increased cloud coverage. Winds and cooler conditions will continue into Monday. Dry with seasonally cool weather is expected for much of next week, with continued low cloud coverage each night and morning. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... At 9 AM, visible satellite was showing low clouds had cleared from Orange County and had cleared to a few miles of the coast in San Diego county. Mostly sunny skies today will help conditions warm 5 to 10 degrees for inland areas compared to yesterday, with even a few degrees of warming at the coast. By tomorrow, the effects from a developing trough that will amplify along the West Coast on Monday will become noticeable. The trough-y pattern will continue into the second half of the week with another wave expected. The influence of the trough will keep inland locations 8-14 degrees below average for much of the week. Gusty westerly winds can also be expected on desert mountain slopes, through passes, and into the deserts. Winds will begin to increase Sunday afternoon and continue into Monday evening. Peak wind gusts will be in the 40-60 mph range. Marine layer stratus will vary each day, but does not look as thick or persistent as it has been the past couple of weeks, resulting in higher chances of clearing most days. By next weekend, the subtropical high over northwest Mexico will expand northward. The center of the high will remain over Chihuahua MX, while a cutoff low is positioned about 900 miles west of Pt. Conception. This set up will keep very dry southwesterly flow aloft, a solid onshore pressure gradient at the surface, and a strong thermal gradient to the deserts. Current forecast follows the NBM with dry conditions and a gradual warming over next weekend into the following week, with increasing spread in high temperatures. && .AVIATION... 171530Z...Coast/Valleys...Clearing rapidly this morning, and all coastal airports scattered out by 17Z, but parts of the coast to get only partial or intermittent clearing, particularly in San Diego County. Residual vis reductions 3-5SM in HZ through midday. Low clouds to move inland after 01Z in San Diego County first and later in Orange County. Bases and vis will be similarly low: cigs 800-1200 feet MSL with vis 3-5SM over higher coastal terrain and in western valleys. Scatter out Sunday 16-18Z. Mountains/Deserts...Mostly clear skies with unrestricted vis will prevail into Sunday morning, except for some cumulus clouds over mountains this afternoon. Areas of westerly sfc winds with gusts 35- 45 kts through mountain passes and into the deserts 00-10Z. Moderate up/downdrafts and LLWS over and east of the mountains. && .MARINE... No hazardous marine weather is expected through Wednesday. Except occasional northwest wind gusts in the outer waters could exceed 20 knots during afternoons and evenings Monday through Wednesday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...CO AVIATION/MARINE...MM
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.